Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 8, 2021, 1:01 AM CDT for Roger Mills County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 1:01 AM CDT (06:01 UTC)
- Expired
- Aug 8, 2021, 1:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Norman, OK
- Hail
- 0.00 in
- Wind
- 40
County Roger Mills County, OK
The radar
The Altus AFB radar (KFDR), 166 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2016 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
479
WWUS84 KOUN 080601
SPSOUN
Special Weather Statement
National Weather Service Norman OK
101 AM CDT Sun Aug 8 2021
OKZ014-080630-
Roger Mills OK-
101 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of southwestern Roger
Mills County through 130 AM CDT...
At 101 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reydon, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cheyenne, Reydon, Strong City and Roll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3575 10000 3580 9961 3553 9958 3556 10000
TIME...MOT...LOC 0601Z 266DEG 24KT 3566 9995
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MADWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 12:25 AM CDT, 36 minutes earlier.
Area forecast discussion, Aug 8, 12:25 AM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Norman OK 1225 AM CDT Sun Aug 8 2021 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 206 PM CDT Sat Aug 7 2021 Shortwave crossing the central Rockies at around mid-day will move into and across the central Plains later today and tonight. Meanwhile, a front will also approach the fa. Convection could develop near this boundary this afternoon and move into portions of western OK late afternoon/early evening although model runs today have been trending more towards near or after 0Z. Some of the storms could be strong to severe with strong wind gusts and maybe hail. The potential for severe will diminish later this evening. However, showers and storms will remain possible overnight into Sunday with low rain chances spreading east. Hot and humid conditions Sunday could lead to triple digit heat index values across portions of the area, although a mitigating factor for some areas would be any rain and how long it lasts along with cloud cover. && .LONG TERM... (Sunday night through next Friday) Issued at 223 PM CDT Sat Aug 7 2021 Remnant isolated convection is possible in north central OK Sunday night. On Monday, a mid-level trough axis will continue to shift east of the area. Weak mid-level flow will persist through next week and into next weekend. On Tuesday into Wednesday, a remnant surface boundary and accompanying convection across southern KS could make its way into northern parts of OK. The next chance at precipitation is going to be Friday into the weekend as a stronger frontal boundary moves in from the Central Plains. Showers and thunderstorms are possible along this boundary, but confidence in coverage and timing are low at this time. Heat will continue to affect the entire area this week. Southerly surface flow, gusty at times, will aid in moisture advection responsible for hot and humid conditions. Heat indices are forecasted to be above 100 F across most of the area next week. Wet bulb globe temperatures show a high risk in central and southern OK, and potentially extreme risk in southeastern parts of the area. A Heat Advisory is not out of the question, but confidence in coverage this far out is low at this time. Subsequent forecasts will continue to monitor the heat stress across the area. Good news is right around the corner! The aforementioned weekend precipitation will keep temperatures in the upper 80s to low 90s next weekend, which is below average for this time of year by around 5 F. Bunker && .AVIATION... (06Z TAFS) Issued at 1222 AM CDT Sun Aug 8 2021 Will keep MVFR restrictions in TSRA confined to western and northern Oklahoma terminals based on potential for low level jet interaction with outflow. Confidence is not high enough for use of TEMPO at KOKC/KOUN so will leave out of this forecast and amend as necessary. Breezy and VFR conditions expected during the daytime with another potential for TSRA at KPNC toward end of forecast, but chances to low for mention this far out. && .UPPER AIR... Issued at 1209 PM CDT Sat Aug 7 2021 No Upper Air flights are currently planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 77 96 77 96 / 20 0 0 0 Hobart OK 75 99 76 99 / 20 0 0 0 Wichita Falls TX 77 99 77 100 / 0 0 0 0 Gage OK 73 99 76 99 / 100 0 0 10 Ponca City OK 75 97 77 97 / 40 0 0 10 Durant OK 75 98 76 99 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...25 LONG TERM....13 AVIATION...30
Hazardous weather outlook, Aug 7, 11:54 PM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1154 PM CDT Sat Aug 7 2021 OKZ004>048-050>052-TXZ083>090-081000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1154 PM CDT Sat Aug 7 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of Tonight... .Thunderstorms... Scattered thunderstorms will be possible across northern, western, and central Oklahoma. Although a few locations could see heavy rain and gusty winds, no organized severe weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... A few non-severe thunderstorms are possible Sunday morning over northern and central Oklahoma. Additional storms may develop Sunday afternoon over far north central Oklahoma, with a few marginally severe storms possible. Storm chances return to northern Oklahoma Tuesday night and Wednesday, with storm chances spreading south over the rest of the region Thursday and Friday. A few strong storms will be possible, but organized severe weather chances appear low at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 7, 10:59 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Norman OK
1059 PM CDT Sat Aug 7 2021
OKZ009-010-080430-
Woodward OK-Ellis OK-
1059 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northwestern Ellis
and southwestern Woodward Counties through 1130 PM CDT...
At 1058 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Gage, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodward, Gage, Fargo, Sharon and Tangier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3632 9990 3654 9985 3654 9924 3625 9933
TIME...MOT...LOC 0358Z 272DEG 28KT 3642 9978
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
11Special weather statement, Aug 7, 11:29 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Norman OK
1129 PM CDT Sat Aug 7 2021
OKZ005-010-011-080500-
Major OK-Woodward OK-Woods OK-
1129 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of south central Woods,
northwestern Major and Woodward Counties through MIDNIGHT CDT...
At 1128 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodward, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodward, Mooreland, Sharon, Mutual, Quinlan and Tangier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3628 9960 3654 9957 3664 9892 3621 9896
TIME...MOT...LOC 0428Z 270DEG 34KT 3641 9940
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MADSpecial weather statement, Aug 7, 11:58 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Norman OK
1158 PM CDT Sat Aug 7 2021
OKZ005-006-010-011-080530-
Major OK-Woodward OK-Alfalfa OK-Woods OK-
1158 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Woods,
southwestern Alfalfa, northwestern Major and east central Woodward
Counties through 1230 AM CDT...
At 1158 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Quinlan, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fairview, Cleo Springs, Aline, Quinlan, Orienta and Bouse Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3630 9908 3646 9909 3653 9837 3624 9838
TIME...MOT...LOC 0458Z 271DEG 47KT 3639 9895
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MADSpecial weather statement, Aug 8, 12:44 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Norman OK
1244 AM CDT Sun Aug 8 2021
OKZ011-015-017-080615-
Major OK-Dewey OK-Blaine OK-
1244 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northwestern Blaine,
northeastern Dewey and southwestern Major Counties through 115 AM
CDT...
At 1244 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Seiling, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fairview, Taloga, Seiling, Canton, Longdale, Chester, Canton Lake,
Orion, Hucmac and Southard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3625 9846 3594 9848 3603 9900 3616 9898
3616 9896 3622 9896
TIME...MOT...LOC 0544Z 272DEG 25KT 3610 9886
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MADSpecial weather statement, Aug 8, 12:47 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Norman OK
1247 AM CDT Sun Aug 8 2021
OKZ006-007-012-080615-
Garfield OK-Alfalfa OK-Grant OK-
1247 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of Alfalfa,
southwestern Grant and northwestern Garfield Counties through 115 AM
CDT...
At 1247 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lambert, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cherokee, Helena, Carmen, Goltry, Jet, Aline, Nash, Carrier, Lambert,
Ingersoll and Great Salt Plains Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3691 9804 3646 9799 3646 9844 3676 9854
3681 9854
TIME...MOT...LOC 0547Z 267DEG 25KT 3669 9840
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MADSpecial weather statement, Aug 8, 1:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
101 AM CDT Sun Aug 8 2021
OKZ014-080630-
Roger Mills OK-
101 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of southwestern Roger
Mills County through 130 AM CDT...
At 101 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reydon, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cheyenne, Reydon, Strong City and Roll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3575 10000 3580 9961 3553 9958 3556 10000
TIME...MOT...LOC 0601Z 266DEG 24KT 3566 9995
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:42 PM CDT | Special Weather Statement | OUN | Harper | 33 min |
| Aug 7, 10:05 PM CDT | Special Weather Statement | OUN | Woodward | 25 min |
| Aug 7, 10:22 PM CDT | Special Weather Statement | OUN | Ellis | 38 min |
| Aug 7, 10:59 PM CDT | Special Weather Statement | OUN | Ellis | 31 min |
| Aug 7, 11:29 PM CDT | Special Weather Statement | OUN | Woodward | 31 min |
| Aug 7, 11:58 PM CDT | Special Weather Statement | OUN | Major | 32 min |
| Aug 8, 12:44 AM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Aug 8, 12:47 AM CDT | Special Weather Statement | OUN | Alfalfa | 28 min |
| Aug 8, 2:52 AM CDT | Special Weather Statement | OUN | Kingfisher | 23 min |
| Aug 8, 3:12 AM CDT | Special Weather Statement | OUN | Garfield | 33 min |
| Aug 8, 4:59 AM CDT | Special Weather Statement | OUN | Payne | 31 min |
| Aug 8, 5:18 AM CDT | Special Weather Statement | OUN | Tillman | 27 min |
| Aug 8, 5:44 AM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Aug 8, 6:32 AM CDT | Special Weather Statement | OUN | Dewey | 28 min |
| Aug 8, 7:01 AM CDT | Special Weather Statement | OUN | Custer | 29 min |
| Aug 8, 7:34 AM CDT | Special Weather Statement | OUN | Caddo | 26 min |
| Aug 8, 7:47 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 28 min |
| Aug 8, 8:12 AM CDT | Special Weather Statement | OUN | Caddo | 48 min |
| Aug 8, 1:37 PM CDT | Heat Advisory | OUN | Alfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 29 more | 30 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.